Side Effects of Radiation - Basal Cell Carcinoma

Dear Ask The Doctor:  I had testicular seminoma in 1970. I had surgery and also received 3000 rads of radiation in the genital and abdomen area. Approximately 7 years ago I started having issues with basal cell carcinoma in the area when I received radiation. I have had 9 separate spots since then. Two were removed last week and two more are being removed this week. Most have appeared on my lower back, but now I have then on my lower stomach. Is this related to the radiation I received in 1970?
 

Dear Patient:  Basal cell carcinoma (BCC) is a common skin cancer arising from the basal layer of epidermis. A person with history of basal cell carcinoma is at increased risk of subsequent lesions. There are many risk factors of basal cell carcinoma like chronic sun exposure, sex (men are more likely to have BCC), age, family history of skin cancer, immune-suppressing drugs and exposure to radiation. Having undergone radiation treatments for testicular seminoma could definitely increase your risk of basal cell carcinoma.

Please login or signup to post comments!

@ASKTHEDOCTOR ON TWITTER
@ASKTHEDOCTOR
Official Question Provider for